My Father is 60years old and he has decompensated liver cirrhosis as per discharge report on 22/07/2013.Dr said
that they had drain 6 litres of fuild from the belly. Now he has become very weak and not able to walk.Please suggest what to do? is decompensated liver cirrhosis can be cured by medicines?
" is decompensated liver cirrhosis can be cured by medicines?"
Unfortunately decompensated cirrhosis can not be cured by medicine. Medicine can help manage his complication of cirrhosis but the only real cure for decompensated cirrhosis is a liver transplant.
"Now he has become very weak and not able to walk."
Call the doctor that ordered or performed the procedure and tell them of your fathers condition.
"Quite often the patient has more than one feature of decompensation and presents a complex challenge. The treatment of choice for decompensated cirrhosis is orthotopic liver transplantation and many such patients are placed on transplant waiting lists."
"In cirrhosis, the presence of any one or more of jaundice, ascites (this is what your father has), portal hypertensive gastrointestinal bleeding, and/or, encephalopathy is considered decompensation. "
"Most studies concur that ascites (fluid retention) is most frequently the first manifestation of decompensation."
"One recent study demonstrates that patients who have Child-Pugh
class C cirrhosis due to alcohol and who stop drinking have an approximately 75% 3-year survival, but all those who continue to drink die in 3 years. Ascites may resolve or become more responsive to medical therapy with abstinence and time. Decompensated hepatitis B cirrhosis
can also have a dramatic response to antiviral treatment. Liver diseases other than those that are related to alcohol, hepatitis B, and autoimmune hepatitis are less reversible; by the time ascites is present, these patients may be best served by referral for liver transplantation evaluation
rather than protracted medical therapy.
The mainstays of treatment of patients with cirrhosis and ascites include (1) education regarding dietary sodium restriction (2000 mg/day [88 mmol/day]) and (2) oral diuretics."
The usual diuretic regimen consists of single morning doses of oral spironolactone and furosemide, beginning with 100 mg of the former and 40 mg of the latter. The doses of both oral diuretics can be increased simultaneously every 3-5 days (maintaining the 100 mg:40 mg ratio) if weight loss and natriuresis are inadequate. In general, this ratio maintains normokalemia. Usual maximum doses are 400 mg/day of spironolactone and 160 mg/day of furosemide.
"Paracentesis is a procedure to take out fluid that has collected in the belly (peritoneal fluid). This fluid buildup is called ascites. The fluid is taken out using a long, thin needle put through the belly. The fluid is sent to a lab and studied to find the cause of the fluid buildup. Paracentesis also may be done to take the fluid out to relieve belly pressure or pain in people with cancer or cirrhosis."
You may feel dizzy or lightheaded if a large amount of fluid is taken out. Tell your doctor if you do not feel well.
SEEK CARE IMMEDIATELY IF:
You are urinating very little or not at all.
You feel confused and more tired than usual.
You have a fever.
You have nausea or vomiting.
You have new and sudden chest pain. You may have more pain when you take deep breaths or cough. You may cough up blood.
You have sudden or very bad pain in your abdomen.
You suddenly feel lightheaded and have trouble breathing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.